MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90314
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.A trevo nxt retriever core wire was returned with stent and introducer tool/sheath.The reported lot number was confirmed from the returned packaging.Damage to the pebax portion (that cover the distal portion of the trevo nxt core wire) was seen at the fracture region.On visual inspection, no visual defects found on introducer sheath/tool and stent fragment.Fracture visible on core wire near distal end of pebax sleeve/jacket.Functional testing was not performed due to condition of device.Sem analysis revealed solder chipped at mid solder joint, crack seen near flat core wire and msj junction, evidence of torsion/bending seen distal of proximal fragment and surface "cross-hatching" noted on core wire.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to 'procedural factors' during use.Therefore an assignable cause of 'procedural factors' will be assigned to the as reported/as analyzed code retriever core wire broken during preparation and to the as analyzed code retriever delivery wire lamination damage/peeling.
 
Event or Problem Description
The subject retriever was returned for analysis on 19-nov-2020 and device investigation revealed that the lamination of the delivery wire of the subject retriever was peeled during the procedure.Therefore this event meets reporting criteria with an awareness date of 28-jan-2021.No clinical consequences were reported to the patient due to this event.

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11367205
Report Number3012931345-2021-00035
Device Sequence Number3444138
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model Number90314
Device Catalogue Number90314
Device Lot Number0000045346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2021
Initial Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1